Stevens-Johnson Syndrome

What Exactly Is Stevens-Johnson Syndrome?

New cases have triggered renewed attention on an uncommon but serious reaction that some people can experience as the result of taking certain medications or suffering a variety of ailments. It’s called Stevens-Johnson syndrome and while the name may be familiar to some, the wide variety of causes for the condition leaves many with a lack of understanding of what it actually is and what their risks may be for contracting it.

Stevens-Johnson syndrome, or SJS, is most commonly associated with ...

continue reading...

FDA Gives SJS Label Update to Antipsychotics

antipsychotics may lead to stevens-johnson syndromeThe U.S. Food and Drug Administration (FDA) recently updated the labels of three antipsychotic drugs containing ziprasidone. Geodon Capsules, Geodon Injection, and Geodon Oral Suspension have all been associated with Stevens–Johnson Syndrome (SJS), a life-threatening skin condition that often requires hospitalization. The agency recommends that patients discontinue use of these drugs if severe skin-related adverse reactions are suspected.

Although SJS can result from infection, medications are the leading ...

continue reading...

How is Stevens-Johnson Syndrome Diagnosed?

Stevens-Johnson Syndrome is a serious condition that requires emergency medical care and often hospitalization. The disorder usually develops as a reaction to certain types of medication. Specifically, the Food and Drug Administration (FDA) issued a warning last year regarding a link between Stevens-Johnson Syndrome and acetaminophen, which is a common pain reliever and fever reducer in both over-the-counter and prescription medications. Similar drugs ibuprofen and naproxen have also been associated with the syndrome.

Patients with Stevens-Johnson Syndrome tend ...

continue reading...

Anti-seizure drug Onfi linked to severe skin reactions

The U.S. Food and Drug Administration recently issued a warning to the public that Onfi carries a serious risk of skin reactions.

Onfi is an anti-seizure drug that is used in combination with other drugs to treat Lennox-Gastaut Syndrome, a severe form of epilepsy. These severe skin reactions, known as Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), can result in long-term injuries and, in some cases, even death. As stated on the FDA’s website, “[a]ll cases of SJS ...

continue reading...

Stevens-Johnson Syndrome Lawsuit Alleges Cleocin is the Cause

In a newly filed suit, a New York man is alleging that his use of pharmaceutical giant Pfizer’s antibiotic medication Cleocin caused him to develop Stephen-Johnson Syndrome.  The lawsuit alleges that Pfizer knew about an increased risk of Stevens-Johnson Syndrome with Cleocin use for 30 years and has failed to warn consumers about the danger. Cleocin is commonly used to treat a wide range of bacterial infections. In other previously filed Stevens-Johnson Syndrome lawsuits, drug manufacturers have been ...

continue reading...

Man regains eyesight lost to Stevens Johnson syndrome

The Hindu, an English-language newspaper out of India, describes the case of a 37-year-old man who regained his eyesight after 18 years of blindness.

According to the report, the man initially lost his eyesight when he suffered a bout of Stevens Johnson syndrome after taking some tuberculosis medication.

Stevens Johnson syndrome usually occurs as an extreme allergic reaction when the skin and mucous membranes react severely to a medication or infection. It’s considered ...

continue reading...
Page 1 of 5 12345